MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 safety mechanism failure.It was reported by the customer that the safety cover did not clip over needle and cover needle after injecting.Verbatim: rcc received a complaint via email.(b)(4).Product problem report: product information: product code: 305781.Product description: syringe & needle 3cc 25g x 5/8in & safety eclipse bx/50.Lot/serial #: (b)(6).Expiry date: 2028-12-31.Problem information: cite customer complaint# (b)(4).Incident date: 22-09-2024.The safety cover did not clip over needle and cover needle after injecting.
 
Event or Problem Description
Material: 305759; batch#: 3360142.It was reported by the customer that the safety cover did not clip over needle and cover needle after injecting.Verbatim: rcc received a complaint via email.Email(s) attached.(b)(4).Product problem report; product information; product code: 305781; product description: syringe & needle 3cc 25g x 5/8in & safety eclipse bx/50 ; lot/serial #: (b)(6); expiry date: 2028-12-31.Problem information **cite customer complaint#(b)(4)** incident date: 22-09-2024 the safety cover did not clip over needle and cover needle after injecting.Additional info: 1.Kindly provide the batch/lot number of the product.Provided batch number #3360142 is not match with provided material number#305781.2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Staff member received a needle poke to thumb with contaminated needle.3.Kindly confirm any physical sample or photo if available for investigation? if yes, please provide the address of the facility for us to ship the return label? the contaminated needle was disposed of immediately in sharps container.We know if this is to occur again the needle will be kept so that it can be shipped for further investigation.Please see the attached picture of the same batch of needles.I am not sure where to access the batch number so i thought it might be easy to send you a pic as i see there is a qr code on the product that might provide you with more information.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of safety mechanism failure was not confirmed upon inspection of the photo.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
suzhou industrial park
singapore 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20509627
Report Number2243072-2024-01066
Device Sequence Number12742629
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597(11)240101(17)281231(10)3360142
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305759
Device Lot Number3360142
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown